Top answers from doctors based on your search:
Disclaimer

how to lose weight gained from depo birth control shot

A 31-year-old female asked:
Dr. John Berryman
A Verified Doctor answered
A US doctor answered Learn more
Depo shots: Depo-progesterone shots are effective birth control, but can inhibit regular ovulation, and therefore periods are frequently not "regular". They do ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 27-year-old male asked:
Dr. Dennis Higginbotham
A Verified Doctor answered
A US doctor answered Learn more
Consider an IUD: Depo Provera (medroxyprogesterone) can result in weight gain because the Depo Provera (medroxyprogesterone) stimulates the appetite - if you eat more ... Read More
3
3 thanks
A 31-year-old female asked:
Dr. Eva Pickler
A Verified Doctor answered
A US doctor answered Learn more
Depo affects hormone: Any hormonal birth control can cause changes in levels of the natural hormones, including estrogen, progesterone, and testosterone. Effects of Depo-Pr ... Read More
1
1 thank
A 31-year-old female asked:
Dr. John Berryman
A Verified Doctor answered
A US doctor answered Learn more
Depo-provera: Depo-provera is progesterone (long acting) and can cause increased fluid to accumulate in your body, which raises one's weight. It does not cause inc ... Read More
1
1 thank
A 34-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
COPPER IUD: or the simultaneous use of condoms and spermicidal foam or gel
1
1 thank
A 31-year-old female asked:
Dr. Ralph Boling
A Verified Doctor answered
A US doctor answered Learn more
If you did better: on Depo provera, yes it could help. Many patients find it makes weight gain worse, by making them more insulin resistant/carb senstive. This may be th ... Read More
A 40-year-old member asked:
Dr. Thomas Lyons
A Verified Doctor answered
A US doctor answered Learn more
Within weeks: Per above.
1
1 thank
A 27-year-old female asked:
Dr. Dwain Rickertsen
A Verified Doctor answered
A US doctor answered Learn more
Family practice : Discuss this with your dr about other birth control options. Wt gain is one of the major side effects.
1
1 thank
A 36-year-old female asked:
Dr. Andrew Blazar
A Verified Doctor answered
A US doctor answered Learn more
It depends: On you. If the Depo-Provera worked well other than the weight gain, you will likely do well with a medicated iud or an under the skin implant.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month